Ok, so now I may have messed up

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Papa_Bear
Regular Member


Date Joined Feb 2006
Total Posts : 93
   Posted 2/23/2007 11:37 PM (GMT -7)   
Hello All,
 
     First off, I am truely sorry I only pop in when I need something and yet manage to never show up to provide anyone else support. Those of you who know/remember me know I have a very full plate.
 
     So heres what I did. My Wifes health had gotten worse in these last few weeks and it added a TON of stress to my life. I already was struggling with a phycological block when doing injections and that was just too much. So since Jan 31st I've had one. I've tried more than that but been unable too pull the trigger. The other night I gave up and was going to empty the syringe down the toilet and coulden't pull the trigger on my betaject even then. I had to unload it and push the pluger manualy.
 
     The reality I am now facing is, the numbness I had on my left side last summer that went compleatly away is starting to creep back. I noticed a few days ago both of my feet were kind of tingly. Tonight I noticed it has creeped all the way up my left leg to my thigh. 
 
     Now maybe this means nothing and maybe it is just old leasions rearing their ugly heads. Maybe it will go no further but I do suspect based on past experiance that it is my fault. Last Feb ('06) I was having a hard time with my injections and wound up with the optic nuritis that cost me much of the vision in my left eye for good.
 
     I feel like such a failuer. I work so hard to take care of my family, and what sholud be one of the easiest things I do to take care of them, my injections, I fail at. Now before anyone jumps in, I don't say this to get anyone to tell me "it's ok" or "don't be so hard on yourself" I just know you all face some of the same problems. I am not looking for a pat on the head or absolution, I just knew you all would understand my rant.
 
     Thanks for listening. I want you all to know while I may not post much, I do try to pop in here and read in spare moments. You are all often in my thoughts.
 
 Take care all - Pete


"If you don't talk to your cat about catnip who will" - CCL 

Post Edited (Papa_Bear) : 2/23/2007 11:41:04 PM (GMT-7)


MSBLESSED
Regular Member


Date Joined Feb 2007
Total Posts : 70
   Posted 2/23/2007 11:50 PM (GMT -7)   
HI Pete,

I'm one of the biggest needle whimps in the world and I KNOW the feeling. I have an Autoject2 pen and sometimes the "SNAP" bothers me too. I'm not the judgemental type, so I'm simply here to offer a solution. (One of my tricks!) Turn the TV/Music up very loud (VERY LOUD) and then you won't hear the snap. I've had to do that a couple of my chicken days and it actually worked. It's the sound, not the pain. So I figured if I could get rid of the sound, it should work. Thankfully it did!! Just an option. :-)

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 2/24/2007 4:05 AM (GMT -7)   
The autoinject thing scares the bejeebers outta me anyway. I find it easier and less traumatic to simply inject the Beta and be done with it. Maybe it's the injecter that's the problem, and not the injection itself?
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


tingles
New Member


Date Joined Sep 2006
Total Posts : 8
   Posted 2/24/2007 7:29 AM (GMT -7)   
Hi Pete,

I completely understand and relate to your story so much. I too was on Betaseron, and only lasted about six months. I could never bring myself to push the trigger button, I would cry every time, and eventually my fiance took over the injections and I was completely dependent on him for my shots. I have since switched to Copaxone daily injections for other reasons (I was quite depressed and my nerologist wondered if it was the Betaseron as it may do this in some people). Bottom line, these injections for me are a complete breeze. I never thought I would be able to do them... I have been on the Copaxone for about a month and have done all of the shots myself, which is a huge accomplishment considering how much of a hard time I was having beforehand. They are less painful and I find the autoject not as loud as the Betaseron one.

It's just something to consider, especially if you're not taking the Betaseron anyway. I was afraid of the daily injections initially, but there truly is no comparison to the Betaseron.

Hope this helps, and hang in there. You are not alone!

Kindest regards,

Daniela

my5cats
Regular Member


Date Joined Dec 2005
Total Posts : 67
   Posted 2/24/2007 4:30 PM (GMT -7)   
Okay, now I don't take Beta, I take Avonex, but I was totally freaked out at first too.  I also have anxiety attacks and so I have Xanax on hand.  I found that at first I took 2 Xanax and then could manage the injection, then went down to 1 and a couple of months ago I realized that I can do it without the Xanax at all.  I also know that there are those people here who will think it was a bad idea to do.  It was the only way that I was able to do it and it got me over the hurdle.  If you tell your doctor, I'm sure he/she will give you something for the anxiety of the injection.  It might make it easier and it is too important to risk not getting the meds that you need to stay well.  Prayers from a fellow chicken!

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 2/24/2007 7:39 PM (GMT -7)   
Hi Pete,
 
    No worries, post when you can and vent when you need to.  I am sorry to hear your wife has gotten worse sad You've gotten some good advice from the others.  There are some people that have trouble like this, my husband have never been able to give himself the injections.  It's not the noise or pushing down the plunger, its the actual act of pushing the needle into the skin thats the problem.  Have you considered maybe asking a close friend, family member, or coworker to help?  You could also ask your doctor if there is anyway around this issue, perhaps a home health care nurse could come by and give them to you.  Good luck with whatever you decide to try, I hope you find some way around this.
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

Motown John
Regular Member


Date Joined Jun 2005
Total Posts : 475
   Posted 2/25/2007 10:42 AM (GMT -7)   
Sunday a.m.
 
Good morning, Pete:
 
Despite everything, we all like you very much.
 
I cannot imagine what it is like trying to deal with an illness of a mate.
 
As they say in current sports vernacular, you 'da man.
 
John
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 11:37 PM (GMT -7)
There are a total of 2,906,369 posts in 318,948 threads.
View Active Threads


Who's Online
This forum has 158284 registered members. Please welcome our newest member, Mindy829.
249 Guest(s), 3 Registered Member(s) are currently online.  Details
MDNative, 1000Daisies, Girlie